Background/Objectives: Psoriasiform eruptions after initiation of dupilumab have been previously described in adults. This report details the risk of developing or unmasking psoriasiform eruptions after initiation of dupilumab in children. Methods: Records of patients ≤18 years of age with atopic dermatitis who developed psoriasiform dermatitis during treatment with dupilumab were reviewed retrospectively. Results: Six children, 4–18 years of age, on dupilumab for severe atopic dermatitis developed new-onset psoriasiform dermatitis at a median duration of 8 months (range, 6-12 months) after dupilumab initiation. Typical locations of psoriasis were involved (face, scalp, trunk, and extensor extremities). The majority showed clearance or near clearance with the use of medium-strength to potent topical corticosteroid ointments and 83% continued use of the dupilumab. A 7th patient had psoriasis, in addition to severe atopic dermatitis, and the psoriasis was unmasked by its failure to respond to dupilumab. Conclusion: Although unusual, psoriasiform lesions can appear during effective treatment with dupilumab for atopic dermatitis, potentially reflecting a shift toward cutaneous IL-23/TH17 pathway activation with dupilumab-induced suppression of type 2 immunity.
- atopic dermatitis
ASJC Scopus subject areas
- Pediatrics, Perinatology, and Child Health